I whisper your name (ayradyss) wrote,
I whisper your name
ayradyss

  • Mood:

Sometimes, you have to be wary about what you say.

I have a patient. Let's call him Phil.
Phil is a man who, when I initially offered him follow-up from his six-week hospital stay for alcohol-induced pancreatitis, everyone said I was crazy. Nuts. I was told by a dozen people that I was going to regret it, that he would constantly be abusing narcotics and getting admitted to the hospital.

Thus far: One hospital admission and it was a doozy. He lost his pain meds through an act of abject stupidity and went on a drinking binge, got admitted, and went into DT's. Went a little crazy. Told me the dog ate his IV, dumped the fluids everywhere, and then got better.
I don't have a problem with his narcotic use.

And then he called me - said "I'd like to start decreasing the chronic pain patch." I said OK, but why not wait until he was having fewer symptoms from his abscessed tooth (when it rains it pours) and we could talk about it. He said that made sense.
Today he calls. "I stopped taking the pain patch. And now I think I'm having withdrawal pains." I'd imagine so. Let's take it a little slower, shall we? "OK. I was reading the pamphlet, and it said all this stuff about how not to stop right away..."
So I walked a new script over to the pharmacy for a lower dose, and some breakthrough meds.

I'm still giggling, under my breath. I was reading the pamphlet...

Phil just made my day. Again.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 2 comments